Alert archive / Kentucky / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 113, NWS Louisville, KY

June 11, 2010Hancock County, Ohio County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 11, 2010, 2:10 PM CDT for Hancock County, Ohio County, Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2010, 2:10 PM CDT (19:10 UTC)
Expired
Jun 11, 2010, 2:45 PM CDT
In force
35 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hancock County, KY, Ohio County, KY

The radar

The Louisville radar (KLVX), 80 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2010-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2010-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2169 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

671 
WUUS53 KLMK 111910
SVRLMK
KYC091-183-111945-
/O.NEW.KLMK.SV.W.0113.100611T1910Z-100611T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
210 PM CDT FRI JUN 11 2010

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HANCOCK COUNTY IN NORTHWEST KENTUCKY...
  NORTHERN OHIO COUNTY IN NORTHWEST KENTUCKY...

* UNTIL 245 PM CDT

* AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR PELLVILLE...MOVING
  NORTHEAST AT 20 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
  DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
   LYONIA...
   PATESVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3791 8676 3772 8667 3768 8685 3770 8687
      3771 8687 3774 8684 3779 8684 3784 8688
TIME...MOT...LOC 1909Z 236DEG 17KT 3775 8683
WIND...HAIL 60MPH 0.75IN

$$

RS
2 follow-up statements
632 
WWUS53 KLMK 111918
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
218 PM CDT FRI JUN 11 2010

KYC091-183-111945-
/O.CON.KLMK.SV.W.0113.000000T0000Z-100611T1945Z/
HANCOCK KY-OHIO KY-
218 PM CDT FRI JUN 11 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHERN OHIO AND CENTRAL HANCOCK COUNTIES...

AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PELLVILLE...MOVING
NORTHEAST AT 20 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.

THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  LYONIA...
  PATESVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER THAT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCED WARNING. TAKE COVER NOW!

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3791 8676 3772 8667 3768 8685 3770 8687
      3771 8687 3774 8684 3779 8684 3784 8688
TIME...MOT...LOC 1919Z 242DEG 17KT 3776 8679
WIND...HAIL 60MPH 0.75IN

$$

RS
445 
WWUS53 KLMK 111941
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
241 PM CDT FRI JUN 11 2010

KYC091-183-111951-
/O.EXP.KLMK.SV.W.0113.000000T0000Z-100611T1945Z/
HANCOCK KY-OHIO KY-
241 PM CDT FRI JUN 11 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OHIO AND CENTRAL
HANCOCK COUNTIES WILL EXPIRE AT 245 PM CDT...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3791 8676 3772 8667 3768 8685 3770 8687
      3771 8687 3774 8684 3779 8684 3784 8688
TIME...MOT...LOC 1941Z 242DEG 17KT 3781 8667

$$

RS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:05 PM CDT, 5 minutes earlier.

Area forecast discussion, Jun 11, 2:05 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
305 PM EDT FRI JUN 11 2010

.SHORT TERM (TONIGHT AND SATURDAY)...

VERY MOIST ATMOSPHERE CONTINUING TO PRODUCE STORMS ACROSS THE REGION
THIS AFTERNOON. MAIN CONCERN THIS FORECAST CYCLE WILL BE AS THE
UPPER LOW MOVES INTO SOUTHERN INDIANA OVERNIGHT. MODELS HAVE THE
TROUGH AXIS SHIFTING EAST OF MY CWA BETWEEN 6 AND 12Z. WOULD EXPECT
THE HEAVIEST OF THE RAINS TO END AS THIS AXIS MOVES TO OUR EAST.
BEST CHANCE FOR NOCTURNAL DYNAMICS TO COINCIDE WITH THE UPPER LOW IS
AROUND 6Z OVER THE NORTHERN CWA. GFS HAS BACKED OFF ON SPEED OF LOW
LEVEL JET...MORE 30-40 KNOTS INSTEAD OF 40-50 KNOTS. SO NOT AS
CONCERNED ABOUT SEVERE WX POTENTIAL AT THIS POINT. WILL CONTINUE
WITH QPF GRADIENT FROM NORTH TO SOUTH AS IS. RAINFALL TOTALS OVER
SOUTHERN INDIANA SHOULD RANGE FROM 1 TO 3 INCHES WITH ISOLATED
HIGHER AMOUNTS. FLASH FLOOD GUIDANCE NUMBERS ARE GENERALLY 2-3
INCHES IN THREE HOURS AND THIS IS RIGHT ON THE RANGE OF EXPECTED
PRECIP. AFTER COORDINATION WITH IND AND ILN WILL BE GOING WITH A
FLASH FLOOD WATCH FOR THE NORTHERN ROW OF COUNTIES IN MY CWA FROM
00Z TO 16Z.

AS FOR THE DAY SATURDAY...PROBABLY WILL SEE A LULL IN ACTIVITY AFTER
THE EARLY MORNING RAIN. HAVE SOME TIME BUILT INTO THE WATCH IN CASE
THE RAIN EVENT LASTS LONGER THAN CURRENTLY EXPECTED. LATER...AS
DAYTIME HEATING KICKS BACK IN...A MOIST ATMOSPHERE WILL CONTINUE THE
CHANCE FOR SCATTERED STORM DEVELOPMENT BY AFTERNOON. SOUTHWESTERLY
WINDS WILL KEEP CONDITIONS MUGGY...AND WITH CHANCE FOR MID TO LATE
MORNING SUN EXPECT HIGH TEMPERATURES TO TRY AND REACH 90.

.LONG TERM (SATURDAY NIGHT - FRIDAY)...

DIDN/T MAKE MANY MAJOR CHANGES TO THE LONG TERM FORECAST AS THE
PRIMARY FOCUS TODAY WAS ONGOING CONVECTION.

SATURDAY NIGHT - TUESDAY...

WE/LL HAVE AN UPPER LEVEL RIDGE SITTING TO OUR SOUTH WITH MULTIPLE
DISTURBANCES RIDING NORTH ALONG THE RIDGE INTO OUR AREA FOR SAT
NIGHT-TUES.  WHILE CONVECTION WILL NOT BE CONSTANT...WE WILL SEE
SEVERAL EPISODES OF SCATTERED SHOWERS AND T-STORMS THROUGH TUES.
WITH THESE FAST MOVING WAVES...IT/S HARD TO PICK OUT THE BEST TIME
FOR CONVECTION.  ALTHOUGH WITH PLENTY OF WARM MOIST AIR IN
PLACE...FAVORED TIMES SHOULD BE IN THE AFTERNOON WITH DAY TIME
HEATING...AND EARLY IN THE MORNING AS THE NOCTURNAL LLJ PEAKS.
AFTERNOON HIGHS SHOULD BE IN THE UPPER 80S TO AROUND 90
SUN-TUES...WITH LOWS IN THE UPPER 60S AND LOW 70S.

WEDNESDAY - FRIDAY...

HAVE KEPT THE WED-FRI FORECAST DRY FOR TODAY BECAUSE OF THE LARGE
MODEL SPREAD IN PATTERN SOLNS FOR THIS TIME PERIOD.  WHILE 0Z ECMWF
KEEPS RIDGING OVER THE SOUTH AND FAST MOVING WAVES OVER OUR
REGION...THE 12Z GFS BRINGS A CLOSED LOW OVER THE NORTHERN PLAINS.
WE/LL PROBABLY SEE SOME PRECIP IN THE WED-FRI TIME FRAME...BUT IT/S
EXTREMELY DIFFICULT TO TIME WITH SUCH A BIG PATTERN DIFFERENCE
BETWEEN MODELS.

&&

.AVIATION (00Z TAF ISSUANCE)...

VERY MOIST ATMOSPHERE COMBINED WITH DAYTIME HEATING IS PRODUCING
SCATTERED STORMS ACROSS THE REGION THIS AFTERNOON. LIKELY WILL BE
ISSUING AMENDMENTS FOR TIMING OF STORMS AS BANDS DEVELOP UPSTREAM OF
TAF SITES. WITH STORMS CAN SEE IFR VSBY'S IN HEAVY RAIN AS WELL AS
BRIEF GUSTY WINDS.

TONIGHT NOT EXPECTING STORMS TO HAVE A DIURNAL WEAKNESS AS AN UPPER
LEVEL LOW COMBINES WITH A DEVELOPING THOUGH WEAK LOW LEVEL JET
PROVIDES DYNAMICS FOR ADDITIONAL STORMS. MAIN FOCUS OVERNIGHT WILL
BE CLOSER TO KSDF...SO HAVE TEMPO GROUP IN FOR AFTER MIDNIGHT.
HOWEVER CONFIDENCE IN TIMING IS NOT TOO HIGH.

SHOULD BE A LULL IN COVERAGE AFTER THE UPPER LOW PASSES TO OUR
NORTHEAST SATURDAY MORNING...BUT ATMOSPHERE WILL CONTINUE TO BE
MOIST...SO ANY HEATING WILL SPARK OFF ADDITIONAL DEVELOPMENT BY
EARLY AFTERNOON.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH SATURDAY
     MORNING FOR KYZ032.

IN...FLASH FLOOD WATCH FROM 8 PM EDT /7 PM CDT/ THIS EVENING THROUGH
     SATURDAY MORNING FOR INZ076>079-083-084-089>092.

&&

SHORT TERM........RJS
LONG TERM.........AML
AVIATION..........RJS
Hazardous weather outlook, Jun 11, 9:32 AM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1032 AM EDT FRI JUN 11 2010

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-112000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1032 AM EDT FRI JUN 11 2010 /932 AM CDT FRI JUN 11 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

MOISTURE WILL INCREASE ACROSS THE REGION TODAY AS SOUTHERLY WINDS
INCREASE. SCATTERED THUNDERSTORMS WILL DEVELOP WITH THE MAIN THREATS
BEING BRIEF HEAVY RAINS...GUSTY WINDS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A DISTURBANCE IS FORECAST TO MOVE ACROSS SOUTHERN INDIANA SATURDAY.
WIDESPREAD SHOWERS AND THUNDERSTORMS WITH LOCALIZED VERY HEAVY
RAINFALL IS EXPECTED ACROSS SOUTHERN INDIANA AND NORTH CENTRAL
KENTUCKY. ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE WITH LOCALLY
HIGHER AMOUNTS. RUNOFF PROBLEMS MAY DEVELOP ACROSS AREAS RECEIVING
THE HIGHEST RAINFALL TOTALS.

SCATTERED AFTERNOON AND EVENING CONVECTION SUNDAY THROUGH TUESDAY
MAY BRING LOCALIZED HEAVY RAINS...GUSTY WINDS AND CLOUD TO GROUND
LIGHTNING.

HEAT INDEX READINGS EACH AFTERNOON FRIDAY THROUGH SUNDAY WILL PEAK
IN THE MIDDLE 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT HEAVY RAINFALL TONIGHT AND SATURDAY
MORNING.

JA/JSD/RJS

In the hours before

Special weather statement, Jun 11, 12:51 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
151 PM EDT FRI JUN 11 2010

INZ076-077-084-089-090-111815-
CRAWFORD-HARRISON-ORANGE-PERRY-WASHINGTON-
151 PM EDT FRI JUN 11 2010

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 147 PM EDT/1247 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG AND WEST OF A LINE EXTENDING
FROM 8 MILES NORTH OF PAOLI TO 5 MILES NORTHWEST OF ENGLISH TO 10
MILES SOUTHWEST OF ENGLISH...AND MOVING EAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.

THESE STORMS WILL ALSO IMPACT...
   ENGLISH...

THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 79 AND 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3840 8616 3815 8628 3820 8638 3817 8639
      3815 8634 3814 8672 3840 8660 3869 8652
      3870 8608
TIME...MOT...LOC 1751Z 269DEG 17KT 3867 8641 3840 8648
          3823 8656

JBS
Special weather statement, Jun 11, 12:53 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
153 PM EDT FRI JUN 11 2010

KYZ034>036-039>041-111830-
ANDERSON-FAYETTE-FRANKLIN-SCOTT-SHELBY-WOODFORD-
153 PM EDT FRI JUN 11 2010

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS SOUTHWEST OF A LINE EXTENDING FROM 7 MILES
NORTHWEST OF FRANKFORT TO 7 MILES SOUTH OF VERSAILLES...AND MOVING
NORTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.

THESE STORMS WILL ALSO IMPACT...
   VERSAILLES...
   GEORGETOWN...

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 53 AND 81.

THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 111 AND 130.

THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
68 AND 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3807 8438 3798 8459 3800 8467 3793 8470
      3790 8478 3793 8482 3796 8481 3796 8485
      3829 8509 3836 8492 3835 8489 3836 8488
      3834 8481 3835 8476 3843 8463
TIME...MOT...LOC 1753Z 241DEG 22KT 3828 8494 3795 8472

JBS
Local storm report, Jun 11, 1:03 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
203 PM EDT FRI JUN 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     HAIL             MAMMOTH CAVE            37.20N  86.10W
06/11/2010  E0.70 INCH       EDMONSON           KY   PUBLIC

            GUSTY WINDS WITH TREE DAMAGE

&&

EVENT NUMBER LMK1000355

NF
Special weather statement, Jun 11, 1:24 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
224 PM EDT FRI JUN 11 2010

KYZ027-028-053-062>064-074-111900-
BARREN-EDMONSON-GRAYSON-GREEN-HARDIN-HART-LARUE-
124 PM CDT FRI JUN 11 2010

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...AND
GUSTY WINDS...

AT 119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF
LEITCHFIELD TO 8 MILES NORTHWEST OF GLASGOW...AND MOVING NORTHEAST AT
20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL ALSO IMPACT...
   LEITCHFIELD...
   MUNFORDVILLE...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 43 AND 81.

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 107 AND 94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3701 8614 3706 8612 3708 8619 3711 8623
      3710 8625 3728 8646 3736 8649 3739 8660
      3744 8664 3758 8642 3757 8637 3759 8635
      3760 8628 3769 8621 3735 8549 3697 8609
TIME...MOT...LOC 1824Z 230DEG 18KT 3744 8648 3711 8599

AML
Special weather statement, Jun 11, 1:28 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
228 PM EDT FRI JUN 11 2010

KYZ036-037-041-042-048-049-056-057-111900-
BOURBON-CLARK-FAYETTE-GARRARD-HARRISON-JESSAMINE-MADISON-SCOTT-
228 PM EDT FRI JUN 11 2010

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST
OF OWENTON TO LEXINGTON TO 7 MILES SOUTHEAST OF NICHOLASVILLE...AND
MOVING NORTHEAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.

THESE STORMS WILL ALSO IMPACT...
   PARIS...
   CYNTHIANA...

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 69 AND 94.

THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 104 AND 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3794 8419 3766 8460 3801 8457 3836 8474
      3851 8455 3851 8451 3854 8449 3854 8444
      3857 8442 3857 8429 3837 8420 3837 8421
      3836 8419 3830 8416
TIME...MOT...LOC 1827Z 228DEG 28KT 3845 8466 3808 8448
          3781 8450

JBS
Special weather statement, Jun 11, 1:36 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
236 PM EDT FRI JUN 11 2010

INZ077-111900-
WASHINGTON-
236 PM EDT FRI JUN 11 2010

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BROWNSTOWN TO 10
MILES SOUTHWEST OF SALEM...AND MOVING NORTHEAST AT 35 MPH.

OCCASIONAL CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...VERY  HAIL...AND GUSTY WINDS OF AROUND 25 TO 30 MPH...ARE
EXPECTED WITH THESE STORMS.

THESE STORMS WILL ALSO IMPACT...
   SALEM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3878 8617 3879 8609 3877 8605 3876 8600
      3875 8599 3876 8592 3873 8589 3862 8589
      3841 8622 3842 8630 3879 8620
TIME...MOT...LOC 1835Z 231DEG 30KT 3888 8611 3850 8620

JBS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:57 AM CDTSpecial Weather StatementLMKGrayson33 min
Jun 11, 8:12 AM CDTSpecial Weather StatementLMKOhio33 min
Jun 11, 8:14 AM CDTSevere Thunderstorm WarningLMKOhio31 min
Jun 11, 8:34 AM CDTSpecial Weather StatementLMKHancock26 min
Jun 11, 8:55 AM CDTSpecial Weather StatementLMKButler35 min
Jun 11, 8:58 AM CDTSpecial Weather StatementLMKBreckinridge, Grayson, Hancock32 min
Jun 11, 9:14 AM CDTSevere Thunderstorm WarningLMKButler, Ohio31 min
Jun 11, 9:27 AM CDTSpecial Weather StatementLMKBreckinridge, Hardin, Meade33 min
Jun 11, 9:41 AM CDTSpecial Weather StatementLMKGrayson, Ohio34 min
Jun 11, 9:51 AM CDTSpecial Weather StatementLMKHardin, Larue24 min
Jun 11, 10:08 AM CDTSpecial Weather StatementLMKBreckinridge, Edmonson, Grayson22 min
Jun 11, 10:13 AM CDTSpecial Weather StatementLMKHardin, Larue32 min
Jun 11, 10:36 AM CDTSpecial Weather StatementLMKHardin, Meade24 min
Jun 11, 10:47 AM CDTSpecial Weather StatementLMKNelson28 min
Jun 11, 11:09 AM CDTSpecial Weather StatementLMKHardin, Larue36 min
Jun 11, 11:22 AM CDTSpecial Weather StatementLMKMarion, Nelson, Spencer, Taylor, Washington38 min
Jun 11, 11:24 AM CDTSpecial Weather StatementLMKBullitt, Jefferson, Larue, Nelson36 min
Jun 11, 12:41 PM CDTSpecial Weather StatementLMKHart34 min
Jun 11, 12:53 PM CDTSpecial Weather StatementLMKFayette, Franklin, Scott, Woodford37 min
Jun 11, 1:01 PM CDTSevere Thunderstorm WarningLMKCasey, Marion, Taylor29 min
Jun 11, 1:23 PM CDTSevere Thunderstorm WarningLMKCasey37 min
Jun 11, 1:24 PM CDTSpecial Weather StatementLMKEdmonson, Grayson, Hart36 min
Jun 11, 1:28 PM CDTSpecial Weather StatementLMKBourbon, Fayette, Harrison, Scott32 min
Jun 11, 1:29 PM CDTAreal Flood AdvisoryLMKCasey, Taylor3 hr
Jun 11, 1:59 PM CDTSevere Thunderstorm WarningLMKCasey, Garrard, Lincoln31 min
Jun 11, 2:14 PM CDTSpecial Weather StatementLMKBourbon, Clark, Madison31 min
Jun 11, 2:19 PM CDTSpecial Weather StatementLMKAdair, Allen, Barren, Cumberland, Edmonson, Grayson and 8 more26 min
Jun 11, 2:31 PM CDTFlash Flood WatchLMKBourbon, Franklin, Harrison, Henry, Jefferson, Nicholas and 4 more16 hr
Jun 11, 2:36 PM CDTSevere Thunderstorm WarningLMKMadison9 min
Jun 11, 2:43 PM CDTSpecial Weather StatementLMKHancock32 min
Jun 11, 2:46 PM CDTSpecial Weather StatementLMKAdair, Barren, Cumberland, Edmonson, Grayson, Green and 6 more29 min
Jun 11, 3:02 PM CDTSevere Thunderstorm WarningLMKEdmonson, Hart13 min
Jun 11, 3:12 PM CDTSpecial Weather StatementLMKMeade33 min
Jun 11, 3:16 PM CDTSpecial Weather StatementLMKAdair, Barren, Casey, Green, Metcalfe, Russell and 1 more29 min
Jun 11, 3:38 PM CDTSpecial Weather StatementLMKEdmonson, Green, Hardin, Hart, Larue, Metcalfe37 min
Jun 11, 4:13 PM CDTSpecial Weather StatementLMKAdair, Casey, Green, Metcalfe, Russell, Taylor32 min
Jun 11, 4:42 PM CDTSpecial Weather StatementLMKGreen, Taylor33 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.